Log in
PMRGCAuk
8,501 members14,545 posts

Turmeric with Black Pepper

Hi, havnt posted for a while but have kept up with reading posts for PMR. I have had it one year now and am doing very well. I have reduced Prednisilone to 7mgs per day and not feeling pain but do get tired. A few months ago started taking Tumeric with Black Pepper and have notice that I get really bad sweating on my head and face and then my body. I particularlyget it when have been rushing around cleaning or shopping any sort of exertion. What are you opinions please, I don’t know if it is part of having PMR or if the Tumeric and Black Pepper is causing the sweats. I am also type 1 diabetic and it is like having a hypo but my blood is always ok. Can anyone help I’d appreciate your opinions.

thank you Kathyxx

31 Replies
oldestnewest

Sweats of that sort tend to be a sign I have got to slightly too low a dose of pred for comfort.

1 like
Reply

Thank you PMRpro. I’ll keep that in mind.

1 like
Reply

I get this too and the only Tumeric and black pepper I have is in food. I think PMR makes you run a temperature and Pred can make you sweat.

Reply

Thank you for your reply, so it may be the PMR. I have stopped taking the Tumeric and Black Pepper Capsules for a couple of weeks to rule them out, I think they help with the pain so I’ll have to see if it comes back when I’m not taking them. But if the sweats stop I’ll have to find another way to deal with the pain, I really don’t want to increase my Preds, I am on 7mgs.down from25mgs and I was diagnosed Oct. 2017. Hope you are keeping well.

Regards Kathy xx

Reply

Kathymilner,

I take Prednisone and I do take Tumeric with Black Pepper. I 'think' it helps and I have not had any bad sweating from it. I hope this helps.

Reply

Thank you, it is helpful to know that. I hope it isn’t the Tumeric and BP because likeyou it helps me, I just have find out what is making me sweat so much. It isn’t all the time but is really embarrassing and lasts for at least an hour just totally wet through dripping down my face and off my. Hair.

Thanks Kathy xx

Reply

I have experienced the same thing. All summer the sweat pours and my hair is constantly wet. I tried turmeric, black pepper and curcumin and cinnamon. They are all hot foods so they must contribute to the heat of our bodies.I stopped mine, but it didn't stop the sweats.

Now the cool weather has started and the sweats have stopped. What a relief. Unfortunately they are replaced by the shivers. I have never been a cold person and now I am cold a lot, I feel the cold temp. more than ever and I get embarrassing shivers.

Go Figure

thank you PMR and Prednisone

Reply

It is horrible, I think the Tumeric and BP maybe doesn’t go with the steroids but I have been on it a while so will have to wait til it goes out of my system. I’m going to Australia to visit out family in three weeks and of course it will be hot. Hay ho I’ll just have cool down in the pool.xxxx

Reply

I had terrible sweats with pred initially, they have improved and I was not taking turmeric then. I used to tell people I had been swimming!

Reply

Good one ha ha. I have only recently had them this bad and started on 25 pred. I initially.

1 like
Reply

Good Luck in Australia. I had to start wearing a headband just to keep the sweat out of my eyes. There are cold bands you can put around your neck. They don't stop the sweats, it just feels good.

Reply

Hi. I too, have had PMR for one year and am at 7.5mg but tapering to 7 starting this week. I do have days when I am very tired, but I do tend to do a lot. As regards the getting terribly hot and sweating, I am like that. After walking about 3 miles, the sweat is dripping and my face red! I just put it down to either the Pred or PMR and hope that it will pass. Not sure it would be related to the pepper or turmeric. Sue

Reply

Thank you Suedeshayes, it looks like it might be PMR but probably won’t know until we are completely off the Prednisilone, which won’t be for a while yet. PMR seems to take a minimum of two years to completely go. Did you put weight on with the steroids, I put a stone and a quarter on but have managed to loose a stone, which I am very proud to say. Not easy as I am also type1 diabetic and underactive Thyroid.

Reply

Hi Kathy,

I didn’t put weight on but that was only because I was very careful with my diet and, I was still able to do a fair bit of exercise, which I continue.

It looks like we both have about a year to go. I think for me, the worst side effect is the tiredness. I really have to push myself some days, but I’m not quite as active as I used to be.

Good luck with your journey. Sue x

Reply

"It looks like we both have about a year to go"

I'm sorry, but I have to say this: Don't get your hopes up too far because when it doesn't happen the disappointment is tremendous. Less than 1 in 5 PMR patients are off pred successfully in 2 years. Four to 5 years is much more likely.

Reply

Hopefully we will be off them in a year but my Diabetology a consultant told me to stay on 5 mg for a year after I was better to stop it reacuring. I do know someone who got it back after about 6 months. Good luck to you too. Kathy xx

Reply

I get the sweats and temperature rises especially at certain times of the day but I don't take turmeric / black pepper tablets so deduce it must be PMRGCA or pred!

I was a little confused when you said you had reduced to 7 mg without any pain( well done!) but then you went on to say in another post that the tumeric and black pepper tablets helped with the pain and you didn't want to increase steroids. Do you mean withdrawal pain or general pain on this level of steroid ?

Reply

Hi Jackoh, In the beginning the steroids took the pain away, I withdrew them very slowly and when I was down to ten I had some 1 mg as well as five so could reduce very slowly but I still got pains and heat in my hands and wrists. That’s when I tried Tumeric and Black Pepper capsules and they really seemed to help, been on them now for about 3 months but the sweats in my head and face, then in my body are terrible. I shower and get ready to go out then I am wet and ha e to get changed, also difficult to put make up on. Nightmare.

Regards Kathy

Reply

Pred causes a flushed face and sweating with me..one of the more tolerable side effects...I’m currently at 8mg...when I come in from snowblowing or shoveling (yup, it’s that time of year in the UP of Michigan) my face is beet red..first time I looked in the mirror and saw myself I was shocked and worried....well it goes away and flushed face is listed as a side effect...one of many many side effects, luckily I don’t get very many of them....

Reply

Thank you Daworm, from the previous reply’s I think I can put it down to the Pred but will still leave my Tumeric/ Black p off because they do make you warm so think I could do without them. Good luck to you with this horrible condition at least on this forum we don’t feel so alone. xx

Reply

Sweats are par for the course and reaching 7mg is when the adrenal glands start to kick in making you feel unwell - take things steady until it passes - if not you might need to up pred a little - can't answer you about the turmeric.

Reply

Thanks Telian for your reply. I have only been on 7mg for about three weeks and it took me about 3 months to from 8 to 7 and don’t think I will cut anymore for about another 3 months, the lower they get the more careful I will have to be,so thank you I totally agree with what you said.

Regards Kathy x

Reply

Try .5mg reductions when you do - I'm currently stuck on 4.5 since April and mine are always .5 reductions now - we'll get there...

Terri xx

Reply

Turmeric is a wonderful anti-inflammatory but black pepper isn't! It's actually pro-inflammatory and can aggravate any auto-immune inflammatory condition including PMR so I would definitely avoid the BP for a while and see if it makes a difference. Of course it may not be the culprit but as we're all different I find the best way is to suck it...or not in this case...and see! Good luck :)

Reply

I didn't know that - so telling people to take BP with turmeric to improve the bioavailability is counterproductive?

Reply

I'm not an expert on this and opinions vary but I do know that many people, especially with autoimmune disease, discover they have an intolerance to BP so automatically combining it with turmeric to take on a regular basis doesn't make sense to me.

Reply

Me neither - would love to know more.

1 like
Reply

Thanks that’s really interesting and makes sense, I started off with just Tumeric and then read that it was better with BP so changed to a combined capsule of both and I think you are right because thinking back the sweats did start around that time. I stopped take it 4 daydream ago, thought I would try not having them for two weeks. After that I may go back to just Tumeric as I am already getting pains back in my hands and arms.

Regards Kathy

1 like
Reply

Sounds like the turmeric helps and there are lots of delicious ways to include it in your diet. If you can get the fresh rhizomes it’s even better! One of my favourites is to make little spice balls with almonds, walnuts (if you can tolerate nuts) dates, fresh turmeric and ginger (or dried is ok) all ground up together. A delicious natural anti-inflammatory treat! I take my Pred with one of these every day. Turmeric chai or latte is another fave...:)

Reply

They sound nice I’ll try to have go at that.

Regards Kathy x

1 like
Reply

Something about pmr and temperature, for sure. I’m never ‘just right’! My 9yr old grandson mimics me - “hey, everybody, this is gran - I’m hot, I’m hot, I’m hot, oh god I’m cold, somebody get me a sweater “ !!

2 likes
Reply

You may also like...